MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ CURVED EXTENDED STANDARDTIP; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ CURVED EXTENDED STANDARDTIP; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C4614S
Medical Device Problem Code Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3006697299-2025-00095: a facility reported that during an "s6 segmentectomy", an amplitude error occurred when using this loaner cusa excel 36khz curved extended standard tip (c4614s).By using a tip from different lot, it worked properly.There were more than 30 minutes of surgical delay, but no adverse consequences to the patient observed.
 
Additional Manufacturer Narrative
The c4614s cusa excel 36khz curved extended standardtip was not returned; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The alleged amplitude issue could have been caused by a wide variety of possible factors, however without having been present at the time it occurred, and without the return of the product for functional testing, it is not possible to determine the root cause with certainty.The most probable root cause is generally use error and/or mishandling leading to the tip becoming damaged, which could cause an amplitude error, even if it is microscopic damage.The cusa excel user guide provides guidelines for proper set up, testing and use of the cusa tip, and warns against certain conditions, which often lead to partial or full amplitude reduction and/or a tip alarm.No relevant capas were discovered, and no other actions have been identified relating to this issue.No manufacturing, workmanship, or material deficiency was identified for correction because of this complaint investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information received: the error occurred during surgery.However, there was no surgical delay.Investigation findings: the cusa excel 36khz curved extended standard tip (c4614s) was not returned; therefore, failure analysis is not possible.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The alleged amplitude issue could have been caused by a wide variety of possible factors, however without having been present at the time it occurred, and without the return of the product for functional testing, it is not possible to determine the root cause with certainty.However, the most probable root cause is generally use error and/or mishandling leading to the tip becoming damaged, which could cause an amplitude error, even if it is microscopic damage.The cusa excel user guide provides guidelines for proper set up, testing and use of the cusa tip, and warns against certain conditions, which often lead to partial or full amplitude reduction and/or a tip alarm.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ CURVED EXTENDED STANDARDTIP
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22742323
Report Number3006697299-2025-00096
Device Sequence Number7404653
Product Code LFL
UDI-Device Identifier10381780026051
UDI-Public10381780026051
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC4614S
Device Lot Number6984564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown